MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 422357
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a hair inside the primary packaging identified during the labeling process.The product was not used by patient.The photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed and no discrepancies were found.Aquacel foam pro 10x10cm 1x10pk nai was manufactured under system application product (sap) code 1724191 and lot number 1l04498 manufactured on 02 december 2021.Lot # 1l04498 was sterilized under work order 3019378 and released on review of results of sterilization provided by sterilization company sterigenics.All results were within specification and products were released.No nonconformity was registered during the manufacturing process of lot 1l04498.This is the only complaint for the affected lot registered within database.One (1) photograph was received for this issue and has been evaluated in accordance with work instruction (wi).The photograph confirm the expected lot number, product and complaint issue.The foreign matter is a hair that can be seen on the top left corner of the dressing within the primary pack.Two previous non-conformance records have been raised within the last 12 months for foreign matter (hair).Investigation was completed to identify the how the foreign matter had reached the primary sachet.It was confirmed current personal protective equipment (ppe) is suitable for use in the controlled environment, but it does allow movement which may allow loose hairs to transfer onto garments and in turn may transfer onto material and products while working in the controlled environment.Hair may also be transferred from supplier materials which cannot be ruled out as a possible cause.Good manufacturing practice (gmp) audits are regularly conducted to ensure all good manufacturing practice (gmp) activities are being followed, and that during these good manufacturing practice (gmp) audits, relevant personnel will be reminded of the gowning up requirements on a regular basis.Awareness training was completed for relevant shifts on this complaint issue and images received, although it is acknowledged that the hair would not necessarily have been easily identifiable when the dressings have been manually inspected during manufacture.As these products are human inspected and are not inspected by a vision system, there is the possibility that defects can be missed.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18370750
Report Number1000317571-2023-00326
Device Sequence Number20792236
Product Code NAC
UDI-Device Identifier00768455157327
UDI-Public00768455157327
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number422357
Device Lot Number1L04498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown